Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 10, 2020, 1:41 PM CST for Bandera County, Kerr County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2020, 1:41 PM CST (19:41 UTC)
- Expired
- Feb 10, 2020, 2:34 PM CST
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bandera County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 3:30 PM CST | Severe Thunderstorm Watch | SPC | 68 days |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1543 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.6
The text
As transmitted.
583
WUUS54 KEWX 101941
SVREWX
TXC019-265-102045-
/O.NEW.KEWX.SV.W.0015.200210T1941Z-200210T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
141 PM CST Mon Feb 10 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Bandera County in south central Texas...
Southeastern Kerr County in south central Texas...
* Until 245 PM CST.
* At 141 PM CST, a severe thunderstorm was located near Lost Maples
State Natural Area, or near Vanderpool, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Medina, Bandera, Vanderpool, Camp Verde, Pipe Creek, Bandera Falls,
Lost Maples State Natural Area, Kronkosky State Natural Area,
Lakehills and Lake Medina Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2978 9892 2976 9887 2973 9886 2963 9894
2970 9947 2976 9960 2982 9961 2988 9959
2992 9892
TIME...MOT...LOC 1941Z 274DEG 33KT 2982 9950
HAIL...1.00IN
WIND...<50MPH
$$
HAMPSHIRE3 follow-up statements
039
WWUS54 KEWX 101959
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
159 PM CST Mon Feb 10 2020
TXC019-265-102045-
/O.CON.KEWX.SV.W.0015.000000T0000Z-200210T2045Z/
Bandera TX-Kerr TX-
159 PM CST Mon Feb 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR CENTRAL BANDERA AND SOUTHEASTERN KERR COUNTIES...
At 159 PM CST, a severe thunderstorm was located near Medina, moving
east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Medina, Bandera, Camp Verde, Pipe Creek, Bandera Falls, Kronkosky
State Natural Area, Lakehills and Lake Medina Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2978 9892 2976 9887 2973 9886 2963 9894
2974 9944 2989 9945 2992 9892
TIME...MOT...LOC 1959Z 270DEG 29KT 2981 9935
HAIL...1.00IN
WIND...<50MPH
$$
HAMPSHIRE203
WWUS54 KEWX 102023
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
223 PM CST Mon Feb 10 2020
TXC019-265-102045-
/O.CON.KEWX.SV.W.0015.000000T0000Z-200210T2045Z/
Bandera TX-Kerr TX-
223 PM CST Mon Feb 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR NORTHEASTERN BANDERA AND SOUTHEASTERN KERR COUNTIES...
At 223 PM CST, a severe thunderstorm was located near Medina, moving
east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Bandera, Pipe Creek, Bandera Falls, Kronkosky State Natural Area and
Lakehills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2978 9892 2976 9887 2973 9886 2965 9892
2974 9919 2985 9920 2992 9892
TIME...MOT...LOC 2023Z 273DEG 30KT 2980 9915
HAIL...1.00IN
WIND...<50MPH
$$
HAMPSHIRE945
WWUS54 KEWX 102034
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
234 PM CST Mon Feb 10 2020
TXC019-265-102044-
/O.CAN.KEWX.SV.W.0015.000000T0000Z-200210T2045Z/
Bandera TX-Kerr TX-
234 PM CST Mon Feb 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BANDERA AND
SOUTHEASTERN KERR COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 2978 9892 2976 9887 2973 9886 2965 9892
2974 9919 2985 9920 2992 9892
TIME...MOT...LOC 2030Z 274DEG 33KT 2979 9903
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 11:30 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 10, 11:30 AM CST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1130 AM CST Mon Feb 10 2020 .AVIATION... A complicated forecast period as multiple features affecting flying conditions. A slow moving cold front draped across the area is causing ongoing showers and isolated thunder. Rain and fog are affecting visibility categories and little, if any, improvement for ceilings is expected through both the 24 hour and 30 hour period. As the slow front continues to the southeast, it is expecting to stall near the coast continuing unsettled weather. North northeast winds behind the front should stay relatively light. && PREV DISCUSSION... /ISSUED 300 AM CST Mon Feb 10 2020/ SHORT TERM (Today through Tuesday)... An upper level low is moving southward along the west coast and has the flow over Texas from the southwest this morning. This low will begin to move to the east today across northern Mexico. At the surface, a cold front is stretched from Dallas to Ozona to Alamogordo, NM. Winds across our CWA are from the southeast and warm, moist air covers the area. There are streamer showers moving through the Coastal Plains east of I-37. Patchy fog has developed and will continue to spread across the area until around noon. Rain chances will increase early in the day as the front moves into our area. There will also be a slight chance for thunderstorms, especially along the front this afternoon. There is chance that some storms could be strong to severe as the front moves through. SPC has included most of our area in the marginal risk for today. Forecast soundings show a short window with favorable conditions, but once the front moves through the low levels become stable. Then the chance for stronger storms will be from elevated convection. So, the threat is low. The main threat will be large hail and damaging wind gusts. The front will bring cooler air and temperatures will be steady or fall through the afternoon expect in the southern part of the area where the front won't arrive until late afternoon or early evening. The front will stall near the coast and this will keep the weather unsettled across the region. Rain chances will be lowest tonight and then increase again Tuesday as the upper low moves into West Texas. Showers are likely across the entire area Tuesday with a slight chance for thunderstorms. With rain and cloud cover Tuesday temperatures will be in the 40s and 50s over most of the CWA. LONG TERM (Tuesday Night through Sunday)... The upper level low will move across the area on Wednesday. Ahead of it, a lower level boundary above the shallow cool airmass provides upward forcing of a convergence zone of ample moisture. Numerous to widespread showers and scattered thunderstorms are expected Tuesday night into Wednesday morning. GFS has PWs of up to 1.8 inches along the I-35 corridor which are record levels for this time of year, while the other models are a little lower, though well above normal. Locally heavy rains are possible from the eastern Hill Country to along and east of the I-35 corridor where WPC has a marginal risk of excessive rainfall. Pockets of 2 to 3 inch rainfall amounts are possible and may cause some minor flooding of the usual streams where runoff is more rapid and in low lying areas with poor drainage. The showers and thunderstorms end from west to east on Wednesday after the passage of the lower level boundary, although there is slight chance of showers over the Hill Country with passage of the upper level low. Fair skies and temperatures averaging below normal are expected on Thursday and Friday. Southerly lower level flow returns with increasing moisture leading to slight chances of showers as weak mid level disturbances and a possible front move across the area next weekend. However, there is some disagreement among the models on if these features move across our area. Temperatures warm to near normal Saturday and above normal Sunday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 45 49 46 59 / 100 50 90 100 80 Austin Bergstrom Intl Airport 70 46 50 44 61 / 100 50 90 100 80 New Braunfels Muni Airport 72 48 51 46 62 / 90 50 80 100 70 Burnet Muni Airport 55 41 46 41 55 / 90 60 90 100 70 Del Rio Intl Airport 72 54 55 45 66 / 90 40 60 90 30 Georgetown Muni Airport 59 42 47 43 57 / 90 40 90 100 80 Hondo Muni Airport 73 51 53 46 65 / 80 50 70 90 60 San Marcos Muni Airport 71 47 50 45 62 / 100 50 80 100 80 La Grange - Fayette Regional 72 50 54 48 62 / 90 60 90 100 90 San Antonio Intl Airport 72 50 52 48 63 / 90 50 80 90 70 Stinson Muni Airport 73 50 52 48 64 / 90 50 70 90 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...YB Long-Term...Hampshire Decision Support...Oaks
Hazardous weather outlook, Feb 10, 4:36 AM CST, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 436 AM CST Mon Feb 10 2020 TXZ171>173-183>194-202>209-217>225-228-111045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 436 AM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong to severe thunderstorms are possible today with large hail and damaging winds gusts the most likely threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Locally heavy rain leading to minor flooding is possible Tuesday night and early Wednesday. Otherwise no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 10, 9:51 AM CST, 3 hours 50 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 951 AM CST Mon Feb 10 2020 TXZ183-101630- Val Verde TX- 951 AM CST Mon Feb 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY UNTIL 1030 AM CST... At 951 AM CST, Doppler radar was tracking a strong thunderstorm 7 miles west of Juno, moving northeast at 35 mph. Half inch hail will be possible with this storm. Locations impacted include... Juno. LAT...LON 3029 10120 3029 10083 3001 10122 3013 10136 TIME...MOT...LOC 1551Z 225DEG 29KT 3013 10123 HAMPSHIRE
Special weather statement, Feb 10, 1:22 PM CST, 19 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 122 PM CST Mon Feb 10 2020 TXZ185>187-102000- Kerr TX-Real TX-Bandera TX- 122 PM CST Mon Feb 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...SOUTHERN KERR AND EAST CENTRAL REAL COUNTIES UNTIL 200 PM CST... At 121 PM CST, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Tuff, or 9 miles northeast of Leakey, moving east at 45 mph. Penny size hail will be possible with this storm. Locations impacted include... Medina, Kerrville, Center Point, Camp Verde, Kerrville-Schreiner Park and Lost Maples State Natural Area. LAT...LON 2975 9976 2993 9978 3011 9904 2980 9902 TIME...MOT...LOC 1921Z 261DEG 38KT 2985 9969 MO
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 9:51 AM CST | Special Weather Statement | EWX | Val Verde | 39 min |
| Feb 10, 1:22 PM CST | Special Weather Statement | EWX | Kerr | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.